Forum

iv steroids

hi all

i have been on 5 day iv steroids since monday 150615, and due my final consecutive dose tomorrow 190619. I know how brilliant they can be but equally I have to admit feeling totally shite on them as well, with regards to being/ experiencing:

  • very lethargic and fatigued since 16/06/15
  • crap insomnia since before 15/06/15 (or great insomnia, depending on what way you look about it- inability to sleep is the point)
  • crap balance (in similar vein to above, inability to balance properly), worse since 15/06/15
  • achy limbs (i suspect related to insomnia, in trying to get a more conducive posture for sleep) not great since dxd, but better since pilates
  • a shorter temper than usual (albeit with 4 year old daughter, so extenuating circumstances are prevailing) worse since 15/06/15

for sanity’s sake, please can anyone throw any light on these points above, or any experience to overcoming them. failing that, can anyone recommend a painless way to endure these bulletpoints without the need to ‘go postal’.

with nice hugs and positive thoughts to all who have read this, fluffyollie xx

Hi Fluffyollie,

Sorry to hear your having such a rough time. I have never had high dose IV Steroids but am starting 5 days of IV Lemtrada on the 13th of July. They give me 1g of IV Methyl Pred immediately before the Lemtrada and have warned me Insomnia will be a side effect, they have told me they will send me home each night with sleeping tablets to help with this.

Hope you feel better soon.

Snowqueen x

1 Like

Hi

I had 6 doses of methylpred starting 5th June. I had mild -ish side effect : headachel, stomaCh cramps, achey legs, insomnia and fatigue.

Ive managed pain with ibuprofen and cocodamol. Still have the insomnia, hence the time of this message and have tried to sleep when the fatigue has been overwhelming.The good news is the last couple of days have been much better and the steroids seem to be helping my relapse symptoms to improve.

Hope this helps and you start to feel better x

Hi

Sorry you’re not feeling crash hot. As you say, steroids can be great eventually, but they can be pretty rubbish before you get to the good effects. I think much of what you listed is normal. Insomnia is very common on steroids, and the tiredness from that may well be contributing to other stuff, like having a shorter temper. I feel lethargic when I’m on them - they’re a powerful drug, and can take it out of us.

Rest as well as you can, be quick to apologise to anyone you’re snappy with, and I hope you start feling the benefits soon.

Dan

Dear all

many thanks for taking the time to read and respond to my mail- i am even more pi$$ed off today as i am not only still suffering the same side effects as i was, but now i suspect i have a uti as well, and consequently too sick to go and see blur at hyde park which my wife kindly got us tickets for (a pre-birthday present- will be 42 on wednesday). worst still as my in laws are looking after the kids today so i won’t see them until 1/2 way through tomorrow either.

overall, feeling really low and and sorry for myself. i will watch some jeremy kyle with the intent that seeing those less fortunate than me will hopefully spur me into being less of a miserable git xx

feel free to tell me to snap out of it. i know that having MS isn’t a tea party but it seems all of the chickens have come to crap over my car at the same time…

grrrrrrrr…

Snap out of it FO!! take advantage of having no kids and a peaceful house. Oh and happy birthday for Wednesday I’ll be in sunny Turkey hiding indoors with the air con

Can’t help with your Steroids, I’ve only had them once so not a very experienced user. Hope things pick up soon.

Jan x

thanks jan- i know i need to, but come on- i’m only a mere man! lets be grateful i’ve not admitted myself to hospital!

have a great time in turkey, and stay out of the sun xx

1 Like

Well that sucks doesn’t it, what a lovely wife you have though!

Not sure about the Jeremy Kyle option, in an alternate universe I’m just pulling up outside your door to confiscate your TV. Watch something nice instead

1 Like